The wealth distribution in Bewley economies with capital income risk

Jess Benhabib, Alberto Bisin, Shenghao Zhu

    Research output: Contribution to journalArticle

    Abstract

    We study the wealth distribution in Bewley economies with idiosyncratic capital income risk. We show analytically that under rather general conditions on the stochastic structure of the economy, a unique ergodic distribution of wealth displays a fat tail.

    Original languageEnglish (US)
    Pages (from-to)489-515
    Number of pages27
    JournalJournal of Economic Theory
    Volume159
    DOIs
    StatePublished - 2015

    Fingerprint

    Income risk
    Wealth distribution
    Distribution of wealth
    Fat tails

    Keywords

    • Bewley economies
    • Capital income risk
    • Fat tails
    • Pareto distribution
    • Wealth distribution

    ASJC Scopus subject areas

    • Economics and Econometrics

    Cite this

    The wealth distribution in Bewley economies with capital income risk. / Benhabib, Jess; Bisin, Alberto; Zhu, Shenghao.

    In: Journal of Economic Theory, Vol. 159, 2015, p. 489-515.

    Research output: Contribution to journalArticle

    Benhabib, Jess ; Bisin, Alberto ; Zhu, Shenghao. / The wealth distribution in Bewley economies with capital income risk. In: Journal of Economic Theory. 2015 ; Vol. 159. pp. 489-515.
    @article{581356a20c594be59c29102de5566bfe,
    title = "The wealth distribution in Bewley economies with capital income risk",
    abstract = "We study the wealth distribution in Bewley economies with idiosyncratic capital income risk. We show analytically that under rather general conditions on the stochastic structure of the economy, a unique ergodic distribution of wealth displays a fat tail.",
    keywords = "Bewley economies, Capital income risk, Fat tails, Pareto distribution, Wealth distribution",
    author = "Jess Benhabib and Alberto Bisin and Shenghao Zhu",
    year = "2015",
    doi = "10.1016/j.jet.2015.07.013",
    language = "English (US)",
    volume = "159",
    pages = "489--515",
    journal = "Journal of Economic Theory",
    issn = "0022-0531",
    publisher = "Academic Press Inc.",

    }

    TY - JOUR

    T1 - The wealth distribution in Bewley economies with capital income risk

    AU - Benhabib, Jess

    AU - Bisin, Alberto

    AU - Zhu, Shenghao

    PY - 2015

    Y1 - 2015

    N2 - We study the wealth distribution in Bewley economies with idiosyncratic capital income risk. We show analytically that under rather general conditions on the stochastic structure of the economy, a unique ergodic distribution of wealth displays a fat tail.

    AB - We study the wealth distribution in Bewley economies with idiosyncratic capital income risk. We show analytically that under rather general conditions on the stochastic structure of the economy, a unique ergodic distribution of wealth displays a fat tail.

    KW - Bewley economies

    KW - Capital income risk

    KW - Fat tails

    KW - Pareto distribution

    KW - Wealth distribution

    UR - http://www.scopus.com/inward/record.url?scp=84938099434&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84938099434&partnerID=8YFLogxK

    U2 - 10.1016/j.jet.2015.07.013

    DO - 10.1016/j.jet.2015.07.013

    M3 - Article

    VL - 159

    SP - 489

    EP - 515

    JO - Journal of Economic Theory

    JF - Journal of Economic Theory

    SN - 0022-0531

    ER -